MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Model Number IPN925063
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the physician reported that he inserted the sheath with the dilator into the vessel.While using the sheath and introducer in the patient, the introducer couldn't be locked into the sheath.The consequence was that the physician had to hold the dilator manually in the sheath otherwise the dilator got pushed out of the vessel." there was no patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned two, opened cath lab sheath kit for analysis.Per the customer report, the returned kits are representative samples.No definite signs of use were observed.One sample was returned with the dilator separate from the sheath.The other sample was returned with the dilator inserted through the distal tip of the sheath, which is the intended assembly when placed inside the packaging.Visual analysis revealed no obvious defects or anomalies on the dilator nor the sheath.Visual analysis could not be performed on the actual sheath/dilator involved with this complaint as it was not returned for analysis.For assembly 1, the dilator length measured 7 3/4", which is within the specification limits of 7 1/2"-8" per the dilator product drawing.The dilator outer diameter measured 0.107", which is within the specification limits of 0.107"-0.110" per the dilator extrusion product drawing.The dilator inner diameter at the proximal end measured 0.048", which is within the specification limits of 0.047"-0.050" per the dilator extrusion product drawing.The inner diameter of the sheath cap measured 0.176", which is within the specification limits of 0.174"-0.177" per the sheath cap product drawing.For assembly 2, the dilator length measured 7 11/16", which is within the specification limits of 7 1/2"-8" per the dilator product drawing.The dilator outer diameter measured 0.107", which is within the specification limits of 0.107"-0.110" per the dilator extrusion product drawing.The dilator inner diameter at the proximal end measured 0.048", which is within the specification limits of 0.047"-0.050" per the dilator extrusion product drawing.The inner diameter of the sheath cap measured 0.175", which is within the specification limits of 0.174"-0.177" per the sheath cap product drawing.For both returned assemblies, the dilator was inserted through the sheath.Little to no resistance was encountered as the entire dilator extrusion was able to pass through the sheath body.When the dilator hub reached the sheath hub, it was observed that the dilator hub was able to fit and snap into the sheath cap.The dilators were then removed with little to no issue.Performed per ifu statement , "ensure dilator hub fully snaps into sheath cap".A device history record review was performed on the reported finished good, and potentially relevant findings were identified.Six non-conformances were initiated regarding sheath valve assembly separation and sheath valve leak in use.Without the actual device returned for analysis, it cannot be determined if the findings are relevant to the reported event.The ifu provided with the kit informs the user, "do not apply excessive force in removing guide wire or sheath/dilator.If withdrawal cannot be easily accomplished, determine cause using fluoroscopic guidance and request further consultation, if necessary".The report that a dilator would not lock inside a psi sheath was not able to be confirmed through complaint investigation.The customer did not return the complaint device; however, two representative samples were returned.Visual, dimensional, and functional analysis of the returned representative samples did not reveal any obvious defects or anomalies.The dilators were able to snap into the sheath cap as expected.A full complaint analysis cannot be performed on the actual sheath/dilator assembly involved with this complaint as it was not returned.Based on the customer report and the sample received, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CATH LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20630904
Report Number9680794-2024-01092
Device Sequence Number20815532
Product Code DQY
UDI-Device Identifier00801902002150
UDI-Public(01)00801902002150(11)231005(17)280930(10)14F23J0278(21)
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN925063
Device Catalogue NumberCP-07811
Device Lot Number14F23J0278
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown